Gastroenterology Community
Feel like my esophagus is full?
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Feel like my esophagus is full?

Hi! For the past 2 months I have been on a rollercoaster of tests and reflux. I have lost 52 lbs, had an abdominal ultrasound(revealed tiny gallstones but they didnt seem worried about it), upper endoscopy (showed mild gastritis and a spasm of my valve), barium swallow study was next (totally normal, they didnt see the spasm), HIDA scan (showed deficient emptying of gallbladder, but they said it wasnt bad -although I didnt get a percentage), CT scan of the abdomen and pelvis which was normal and bloodwork which was pretty normal as well.  The family Dr put me on dexilant 60mg 1x/day which a month later the GI doc doubled to 2x/day plus asked me to take Gavescon since I wasnt getting total relief. Meanwhile, It was time for the asthma check up, and my lungs were wheezier than normal and she said my ouput of air wasnt so good -back on ADVAIR 250, 2x/day plus start claritin and use my Ventolin Inhailer prior to exercise.

So, Im definately getting relief from the burning sensation when I stay regular on the tummy meds. But, I get this feeling that my esophagus is full as soon as I eat, and even feel like I can taste whatever the last food was that I ate for hours later. I continue to burp alot and sometimes regurgitate (or is it food coming up with a burp). I feel like nothing really agrees with me so my intake is VERY limited right now and I continue to lose weight (which I dont really mind at all, but, I feel my nutrition is suffering - skin and hair). I was 250lbs on 8/11/12 and am  now 198lbs on 10/20/12.

Am I missing something? not doing something right? Dr's missing something? I just dont know what to do, but want to feel like my old self again!! All of this is causing me alot of anxiety as well - could that be playing into it all??

Any help would be so appreciated!!!!
2 Comments Post a Comment
Blank
1712590_tn?1352396372
I checked the Internet and your medicine side effects of Advair- stomach problems. Common side effects persist or become bothersome when using Gaviscon Chewable tablets: Constipation; diarrhea. Dexilant  side effects: diarrhea, headache, nausea, stomach pain or gas,  vomiting
Also see a Gastro-enterologist about Chrons or ulcerative colitis.
Blank
Avatar_m_tn
Thank you.....I appreciate your research!

I went back on Advair about 6 weeks after starting the Dexilant. I am seeing a GI doc, and will go again in 2 weeks. Using the liquid Gavescon which is so much more effective for me - thanks goodness!!!!

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
Avatar_n_tn
Blank
cnoevl21
Avatar_n_tn
Blank
linkin2012
Avatar_m_tn
Blank
me_just34